Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 57, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 21, 2016, 2:26 AM CDT for Nolan County, Taylor County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2016, 2:26 AM CDT (07:26 UTC)
- Expired
- Apr 21, 2016, 3:30 AM CDT
- In force
- 64 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Nolan County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 1:44 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2940 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 11:02 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 20, 11:02 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1102 PM CDT WED APR 20 2016 .AVIATION... /06Z TAFS/ Thunderstorm chances will increase overnight as an MCS dives southeast out of the South Plains. This line should reach KABI around 08z, weakening as it approaches the southern terminals after 10z. Expect showers and occasional thunderstorms at all sites. Convection will taper off from north to south throughout the day, eventually coming to an end by late afternoon. Ceilings are expected to develop area wide overnight, with IFR conditions expected in some areas. Ceilings will improve by midday. Winds will be from the south and southeast tonight, shifting to the east and northeast in the wake of the MCS. && .PREV DISCUSSION... /issued 634 PM CDT WED APR 20 2016/ AVIATION... /00Z TAFS/ MVFR ceilings have persist across the Big Country, with scattered cumuliform clouds across the remainder of the CWA. A few showers and thunderstorms will be possible over the next few hours south of KSJT and KBBD, but are not expected to directly affect the terminal. Farther north, isolated thunderstorms southeast of KLBB will move slowly southeast, but we continue to watch convection developing over the Panhandle. This area of showers and thunderstorms is expected to move into the area late tonight and early Thursday. Thunder was included at several TAF sites for a few hours as this system moves through. Otherwise, expect MVFR ceilings developing by late evening, eventually deteriorating to IFR across much of the area. Ceilings will improve by late morning, with clouds eventually scattering after 18z. PREV DISCUSSION... /issued 354 PM CDT WED APR 20 2016/ SHORT TERM... (Tonight and Thursday) Isolated convection is developing across the western Concho Valley late this afternoon. This activity is developing south of a weak differential heating boundary. Additional showers and thunderstorms are expected to develop through early evening, mainly south of a San Angelo to Brownwood line. A few of the storms may become severe, owing to a moderately unstable airmass and sufficient deep layer shear. The main hazards with any of the storms this evening will be large hail and damaging winds. For the overnight period, another thunderstorm complex is expected to develop across the Texas Panhandle later this evening and move southeast across the area late tonight and early Thursday morning. This system may pose a large hail and damaging wind threat for areas north and east of a Sweetwater to Coleman line. Showers and thunderstorms will linger across southern portions of the CWA Thursday morning, with additional development across far southeast sections during the afternoon hours. Maintaining likely POPs north tonight, with chance POPs for Thursday. Lows tonight will be mainly in the lower 60s, with highs Thursday in the mid and upper 70s. LONG TERM... (Thursday Night through Friday Night) Going with mainly a dry forecast through late this week as weak surface high pressure settles over the area. Temperatures will be close to normal. Highs will be in the upper 70s to lower 80s, with lows in the 50s. (Saturday through Sunday) There will be another chance of rain this weekend along with mild temperatures. Another upper level shortwave will move across Texas Saturday night and Sunday. Also at the surface, a dryline will move to near the western part of West Central Texas. Scattered showers and thunderstorms will develop Saturday night and Sunday, with the best coverage across the eastern half of the area. Also, a few storms are possible Saturday afternoon across the northern Edwards Plateau. Highs will be mainly in the upper 70s to lower 80s. (Sunday Night through Wednesday) Going with a dry forecast through early next week and then a slight chance of rain by middle of next week. Also, warmer temperatures for next week. Aloft, will see zonal flow with little forcing and a low level thermal ridge will be in place(850 MB temps 20-24 DEG C) for Monday. As a result, expect dry weather with very warm temperatures. Highs will be in the upper 80s to lower 90s. Another upper level short wave will move by Tuesday night and Wednesday, along with a dryline moving east across out area. Isolated thunderstorms are possible Tuesday afternoon through Wednesday. Warm temperatures will continue Tuesday and Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 57 75 51 78 / 60 50 5 0 San Angelo 62 76 52 80 / 30 40 10 0 Junction 62 79 55 79 / 30 40 20 5 && .SJT Watches/Warnings/Advisories... None. && Johnson
Hazardous weather outlook, Apr 20, 3:09 PM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 309 PM CDT WED APR 20 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-212015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 309 PM CDT WED APR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF A SAN ANGELO TO BROWNWOOD LINE THIS AFTERNOON AND EARLY THIS EVENING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE BIG COUNTRY AND THE NORTHEAST PORTION OF THE HEARTLAND TONIGHT. THE MAIN THREAT WILL BE AFTER MIDNIGHT...AS A THUNDERSTORM COMPLEX MOVES SOUTHEAST FROM THE TEXAS PANHANDLE. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THURSDAY...MAINLY ALONG AND SOUTH OF A SONORA TO MASON LINE. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESARY LATE TONIGHT. 24
In the hours before
Special weather statement, Apr 21, 12:33 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1233 AM CDT THU APR 21 2016
TXZ049-098-113-210615-
JONES TX-FISHER TX-HASKELL TX-
1233 AM CDT THU APR 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL...NORTHERN
FISHER AND NORTHERN JONES COUNTIES UNTIL 115 AM CDT...
AT 1232 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ASPERMONT...OR
13 MILES NORTH OF HAMLIN...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HAMLIN AROUND 1255 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TUXEDO...US-
380 NEAR THE HASKELL-STONEWALL COUNTY LINE AND HITSON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
WEST CENTRAL TEXAS.
LAT...LON 3285 9962 3268 10054 3296 10065 3296 9999
3329 9999 3331 9996
TIME...MOT...LOC 0532Z 320DEG 27KT 3308 10016Special weather statement, Apr 21, 12:59 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1259 AM CDT THU APR 21 2016
TXZ049-210630-
FISHER TX-
1259 AM CDT THU APR 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FISHER COUNTY UNTIL
130 AM CDT...
AT 1258 AM CDT...STRONG THUNDERSTORMS WERE LOCATED OVER HOBBS AND
ROTAN...MOVING SOUTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ROBY AROUND 115 AM CDT.
LONGWORTH AROUND 125 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CAPITOLA...GANNON...
BUSBY AND US-180 NEAR THE FISHER-SCURRY COUNTY LINE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
WEST CENTRAL TEXAS.
LAT...LON 3288 10046 3261 10014 3259 10015 3252 10045
3272 10066 3277 10066
TIME...MOT...LOC 0558Z 314DEG 29KT 3276 10056Special weather statement, Apr 21, 1:34 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 134 AM CDT THU APR 21 2016 TXZ113-114-127-128-210715- JONES TX-CALLAHAN TX-TAYLOR TX-SHACKELFORD TX- 134 AM CDT THU APR 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALLAHAN... NORTHEASTERN TAYLOR...SOUTHWESTERN SHACKELFORD AND SOUTHEASTERN JONES COUNTIES UNTIL 215 AM CDT... AT 132 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HAWLEY AND LUEDERS...OR 9 MILES SOUTHEAST OF ANSON...MOVING SOUTHEAST AT 35 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY RAINFALL OF 1 INCH IS ALSO LIKELY. THIS STRONG THUNDERSTORM WILL BE NEAR... ABILENE AROUND 140 AM CDT. HAMBY AROUND 155 AM CDT. POTOSI AROUND 210 AM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE IMPACT...HODGES...TRUBY... US-283 NEAR THE CALLAHAN- SHACKELFORD COUNTY LINE...LAKE FORT PHANTOM HILL...FUNSTON...KIRBY LAKE... THE INTERSECTION OF US- 180 AND FARM ROAD 600 AND BIG COUNTRY BAPTIST ASSEMBLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR WEST CENTRAL TEXAS. LAT...LON 3269 9997 3289 9961 3254 9927 3232 9975 TIME...MOT...LOC 0632Z 325DEG 31KT 3267 9976
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:46 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 44 min |
| Apr 20, 8:08 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 52 min |
| Apr 20, 8:44 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 52 min |
| Apr 21, 12:33 AM CDT | Special Weather Statement | SJT | Fisher | 42 min |
| Apr 21, 12:50 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 40 min |
| Apr 21, 12:59 AM CDT | Special Weather Statement | SJT | Fisher | 31 min |
| Apr 21, 1:25 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 65 min |
| Apr 21, 1:34 AM CDT | Special Weather Statement | SJT | Jones | 41 min |
| Apr 21, 1:45 AM CDT | Areal Flood Advisory | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Apr 21, 1:54 AM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 66 min |
| Apr 21, 3:14 AM CDT | Special Weather Statement | SJT | Nolan | 46 min |
| Apr 21, 3:28 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 47 min |
| Apr 21, 3:53 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 67 min |
| Apr 21, 4:44 AM CDT | Severe Thunderstorm Warning | SJT | Runnels | 46 min |
| Apr 21, 5:34 AM CDT | Special Weather Statement | SJT | Concho | 26 min |
| Apr 21, 6:06 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman, Concho, McCulloch | 114 min |
| Apr 21, 7:14 AM CDT | Areal Flood Advisory | SJT | Kimble, Mason | 2 hr |
| Apr 21, 11:07 AM CDT | Areal Flood Advisory | SJT | Brown | 24 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.